Alert archive / Oklahoma / Special Weather Statements in 2011

Special Weather Statement, NWS Norman, OK

May 28, 2011Kingfisher County, Oklahoma

NWS Norman, OK issued this special weather statement at May 28, 2011, 6:21 PM CDT for Kingfisher County, Oklahoma. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2011, 6:21 PM CDT (23:21 UTC)
Expired
May 28, 2011, 6:30 PM CDT
In force
9 min
Issued by
NWS Norman, OK

County Kingfisher County, OK

The radar

The Vance AFB radar (KVNX), 92 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 11.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2011-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 290 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2011-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 295 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
290 J/kg
Mixed-layer CIN
-597 J/kg
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
295 m²/s²
0-3 km storm-relative helicity
391 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

229 
WWUS84 KOUN 282321
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
621 PM CDT SAT MAY 28 2011

OKZ018-282330-
KINGFISHER OK-
621 PM CDT SAT MAY 28 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR KINGFISHER COUNTY.

AT 621 PM CDT...A THUNDERSTORM WAS RAPIDLY DEVELOPING 5 MILES EAST 
OF OMEGA...MOVING NORTHEAST AT 20 MPH. IF THE STORM CAN CONTINUE TO 
MATURE...IT WILL LIKELY BECOME SEVERE AND PRODUCE VERY LARGE HAIL 
AND DAMAGING WINDS.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3595 9783 3577 9809 3586 9821 3589 9820
      3609 9802

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at May 28, 2:10 PM CDT, 4 hours 11 minutes earlier.

Area forecast discussion, May 28, 2:10 PM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
210 PM CDT SAT MAY 28 2011

.DISCUSSION...
THE NEARLY STATIONARY FRONT ACROSS WEST CENTRAL INTO NORTH CENTRAL
OKLAHOMA WILL MAKE TEMPERATURES TRICKY FOR TONIGHT. OBSERVATIONS
THROUGH THE DAY TODAY HAVE LOCATED THE FRONT FARTHER SOUTH THAN
MOST MODELS HAD FORECASTED. BASED ON OBSERVATIONS AND THE NAM,
WHICH HAS COME THE CLOSEST TO AFTERNOON TEMPERATURES IN THE AREAS
OF TEXAS WHERE IT IS VERY HOT, THE TEMPERATURE AND WIND GRIDS FOR
NEXT FEW DAYS WERE INITIALIZED WITH IT. ALL MODELS INDICATE THAT
THE FRONT WILL MOVE QUICKLY NORTH SUNDAY AND BRING HIGH LEVELS OF
BOUNDARY LAYER MOISTURE INTO THE AREAS OF SOUTHWEST OKLAHOMA AND
TEXAS THAT HAVE BEEN SO HOT TODAY. THERE WILL BE MUCH LESS
GRADIENT IN TEMPERATURES AND WINDS SUNDAY. THE DEVELOPMENT OF A
STRONG LEE TROUGH SUNDAY WILL BRING SOUTH WIND SPEEDS NEAR
ADVISORY CRITERIA. THE ASSOCIATED UPPER SYSTEM ALONG THE WEST
COAST TODAY WILL HELP INCREASE LAPSE RATES MONDAY AND TUESDAY,
WHEN THE NEXT CHANCES FOR RAIN COME. OTHER THAN THE BRIEF PERIOD
WITH THE DRYLINE MONDAY AND LANGUISHING FRONT TUESDAY, THE REST OF
THE FORECAST PERIOD IS DRY. THE HEAT WILL PERSIST THROUGH NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  77  92  71  90 /  10  10  10  10
HOBART OK         72 100  72  94 /  10  10  10  20
WICHITA FALLS TX  78  99  74  97 /  10  10  10  10
GAGE OK           62 104  72  94 /  10  10  10  20
PONCA CITY OK     66  93  73  91 /  10  10  10  10
DURANT OK         73  92  72  92 /   0   0  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

06/09
Hazardous weather outlook, May 28, 11:20 AM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1120 AM CDT SAT MAY 28 2011

OKZ004>048-050>052-TXZ083>090-291000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1120 AM CDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.

DISCUSSION...
A SURFACE FRONT EXTENDING FROM SOUTHWEST OKLAHOMA INTO
NORTH CENTRAL SECTIONS OF THE STATE WILL DRIFT SLOWLY INTO
PARTS OF WESTERN NORTH TEXAS TODAY.  A STRONG CAPPING
INVERSION IS EXPECTED TO PREVENT THUNDERSTORMS FROM FORMING
ALONG AND NEAR THE FRONT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY MAY 29.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...10 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.

OTHER HAZARDOUS WEATHER...
HOT AND DRY CONDITIONS ARE EXPECTED ACROSS SOUTHWEST OKLAHOMA AND
WESTERN NORTH TEXAS THIS AFTERNOON. HUMIDITY LEVELS WILL RANGE
FROM 10 TO 20 PERCENT INCREASING THE RISK OF WILDFIRES.  SURFACE
WINDS WILL RANGE FROM 10 TO 15 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND
EVENING IN PARTS OF WESTERN OKLAHOMA AND NORTH TEXAS. IF STORMS DO
DEVELOP... AN ISOLATED SEVERE STORM OR TWO CAN NOT BE RULED OUT.

THUNDERSTORM CHANCES WILL CONTINUE MONDAY INTO TUESDAY ACROSS PARTS
OF OKLAHOMA AS A FRONT MOVES INTO THE AREA AND STALLS.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
SUNDAY.

In the hours before

Special weather statement, May 28, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
621 PM CDT SAT MAY 28 2011

OKZ018-282330-
KINGFISHER OK-
621 PM CDT SAT MAY 28 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR KINGFISHER COUNTY.

AT 621 PM CDT...A THUNDERSTORM WAS RAPIDLY DEVELOPING 5 MILES EAST
OF OMEGA...MOVING NORTHEAST AT 20 MPH. IF THE STORM CAN CONTINUE TO
MATURE...IT WILL LIKELY BECOME SEVERE AND PRODUCE VERY LARGE HAIL
AND DAMAGING WINDS.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3595 9783 3577 9809 3586 9821 3589 9820
      3609 9802

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 6:31 PM CDTSpecial Weather StatementOUNKingfisher14 min
May 28, 6:48 PM CDTSevere Thunderstorm WarningOUNGarfield, Kingfisher, Logan57 min

Nearby

Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.